Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have small hiatus hernia with severe gastritis. Took dexilant. Getting nausea. Should I take pepto bismol?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1821 Questions
Chronic nausea x 8 months mostly 1-2 hrs. after meals. Was on several PPIs without results--Had EGD last week which showed mod. to severe gastriris with a small hiatal hernia. He gave me 2 weeks worh of Dexilant to try, and did an H. pylori test. after 3 days on Dexilant, my nausea is worse! Kept me up at night, which had rarely happened before...REALLY getting tired of the nausea . Would Pepto Bismol help and is it OK to take along with Dexilant. ?
Posted Mon, 15 Apr 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 29 minutes later
As per your query,you are having small hiatus hernia with moderate to severe gastritis.
As per latest treatment guidelines ,Four drugs have to be used for H.Pylori.Antibiotics Tetracycline & Clarithromycin/metronidazole,Bismuth and Pantaprazole/Dexilant/Rabeprazole have to be taken.
If you are having nausea with dexilant,do not take it.Take Rabeprazole or Pantaprazole instead of Dexilant.
Please add prokinetic drug Itopride also.
T levels have no relation to nausea.
Please avoid Alchohol,smoking if you are taking them
Please take frequent small feeds.
Avoid spicy foods,cool drinks.
If you take the above drugs and some life style modifications,your NAUSEA will come down.
Wish you good health and speedy recovery
If you have any queries,i will clarify further

Above answer was peer-reviewed by
Follow-up: Have small hiatus hernia with severe gastritis. Took dexilant. Getting nausea. Should I take pepto bismol? 9 minutes later
How long does it take for these alternate drugs to work?, and would they not also cause side effects?
Answered by Dr. Hari Charan Perigela 1 hour later
The time for the drugs to work will vary from person to person.But,you can use the drugs till you get relief.
Once the symptoms come down,maintain with Rabeprazole/Pantaprazole tablet for few more weeks.
Side effects will be for every drug.But,in my experience best results came with the above treatment regime.They cause minimum side effects.When the benefits are more than side effects,you have to go for them
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor